MAUDE Adverse Event Report: STRYKER GMBH UNIVERSAL ROD, SHORT T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH UNIVERSAL ROD, SHORT T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060113
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during nail removal, the tip of the universal rod was broken, and the tip of the universal rod became filled in the proximal portion of the nail, making removal impossible.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure.The returned universal rod shows signs of intense use evident by the appearance of scratches and minor dents all over the surface of the rod.The tip of the rod was found to be broken.The nature of the breakage indicates a brittle fracture due to a sudden impact load.The outer end face of the handle has dents indicating hitting.Furthermore, a hardness test according to rockwell was done at the time of manufacturing, which was reviewed in device history which indicates the material being by the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related which was caused by excessive torsional and axial load.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
UNIVERSAL ROD, SHORT T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18811044
Report Number0009610622-2024-00090
Device Sequence Number16975497
Product Code LXH
UDI-Device Identifier04546540196026
UDI-Public04546540196026
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060113
Device Lot NumberK0F2BE6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age31 YR
Patient SexMale